Hail, Wayne
- When
- June 27, 3:52 PM CST
- Where
- Wayne County, Fairfield
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.383, -88.367
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 27, 12:15 PM CST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT THU JUN 27 2002 CURRENT CONVECTION IN AND AROUND PAH CWA IN LINE WITH AM FORECAST DISCUSSION...SO WILL NOT DWELL ON IT FOR THIS PACKAGE. BEING ON THE EDGE CAN BE TRICKY WHEN YOUR DEALING WITH A PCPN/NO PCPN DECISIONS. MAIN FORECAST PROBLEM FOR THE WEEKEND WILL BE LOCATION OF NORTHERN EDGE OF PCPN VS. SLOWLY DISSOLVING SFC TROF/FRONTAL BOUNDARY. OUTFLOW DOMINATED STORMS UNDER WEAK SHEAR ALOFT MAY EFFECTIVELY SHUNT MEASURABLE PCPN BOUNDARY TO THE SOUTHERN LIMIT OF CWA...ESPECIALLY SATURDAY INTO EARLY SUN. MAY KEEP POPS AT 20 PERCENT OR DROP BELOW INTO ISOLATED TERRITORY...EVEN FOR THE SRN 1/2-1/3 OF PAH FORECAST AREA. IN REVIEWING THE INITIAL/FIRST GUESS MASS/HEIGHT FIELDS OF THE NUMERICAL MODELS SUITE...THE RUC AND AVN APPEARED TO BE THE CLOSEST TO THE 12Z UA RUNS IN THE SHORT TO MID-RANGE MODEL DATA...WITH UKMET AND MRF/A.K.A. AVN/ OK FOR THE LONGER RANGE INTO THE JULY 4TH HOLIDAY. THE ETA/MESOETA SEEMED TO INITIALIZE HEIGHT AND VORT FIELDS 70-100NM TOO FAR TO THE NORTHEAST...WITH AVN JUST SLIGHTLY TO THE WEST. ALTHOUGH THE PLACEMENT AND TIMINING /ABOUT 3 HOURS FAST/ WAS A LITTLE OFF FOR THE 40KM RUC THIS MORNING...IT WELL DEPICTED THE MINOR VORTS AND SHEAR AXIS ON WHICH THE LATE MORNING/EARLY AFTN CONVECTION WAS FIRING OVER WRN KY. ALONG THE 302-307K ISENTROPIC LAYER...EXTREMELY WEAK PRES ADVECTION AND MARGINAL MOISTURE ARE IN PLACE ACROSS THE SOUTHERN 1/2-1/3 OF CWA THROUGH FRIDAY...BECOMING ALMOST NON-EXISTANT ON SATURDAY AND INTO EARLY SUN. AVN 1000-850 MB QG FORCING/Q VECTORS/Q SUB N DIVERGENCE ALSO SUGGEST THAT ANY LOW LEVEL FORCING WILL BE MINIMAL THROUGH THE WEEKEND. BASICALLY...ANY PCPN THAT WOULD OCCUR WOULD BE ISOLATED AND DIURNALLY DRIVEN IN NATURE. THE EFFECTIVE RETURN FLOW BACK INTO THE WRN CWA RETURN LATE SUN...AS MINOR WAA FLOW AND NW-SERN BOUNDARY ARE BECOME EVIDENT OVER SERN MO. I WILL KEEP LOW POP FORECAST IN PLACE FOR MON/TUE...WITH HIGHER CHANCE POP FOR MID WEEK...INCLUDING THE 4TH OF JULY. AVN MOS HAS BEEN INITIALIZING 4 DEGREES COOLER TODAY AND IN PREVIOUS RUNS...WITH NGM MOS FAIRLY CLOSE AT 18Z. AVN MOS DWPTS REASONABLE...BUT NGM MOS TO DRY...RELATIVELY SPEAKING. WILL LIKELY GO WITH SLIGHTLY HIGHER DEWPOINTS...ESPECIALLY S OF BOUNDARY THIS WEEKEND...AND SLIGHTLY HIGHER MAXES...CLOSER TO NGM THROUGH FRI. I WILL REFRAIN FROM MENTIONING HEAVY RAIN POTENTIAL IN ZONE PACKAGE...AS COVERAGE WILL BE HIGHLY LOCALIZED IN NATURE. I WILL LEAVE MENTION OF HEAVY RAIN TO ANY SHORT TERM FORECASTS/HAZARDOUS WEATHER OUTLOOKS...ETC...THAT ARE ISSUED TODAY OR TONIGHT. .PAH...NONE. SMITH
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-280000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT THU JUN 27 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY AND SOUTHWEST INDIANA... HAZARDS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE AREA THIS AFTERNOON AND EVENING. DISCUSSION... AT MIDDAY A COLD FRONT WAS LOCATED FROM EAST CENTRAL MISSOURI ACROSS CENTRAL ILLINOIS AND INTO CENTRAL INDIANA. SCATTERED SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THIS BOUNDARY AND ALSO ACROSS WESTERN KENTUCKY. ANY THUNDERSTORMS ACROSS WESTERN KENTUCKY THIS AFTERNOON ARE EXPECTED TO REMAIN WELL BELOW SEVERE LIMITS. HOWEVER...THE ENVIRONMENT NEAR THE FRONT ACROSS PORTIONS OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA WILL BE SOMEWHAT CONDUCIVE TO DAMAGING WIND GUSTS. VERY WEAK WIND FIELDS WILL PREVENT ANY ORGANIZED OR PROLONGED SEVERE STORMS...SO ANY SEVERE WIND GUSTS WILL BE ISOLATED. HOWEVER...THE WEAK WIND FIELDS WILL RESULT IN A RELATIVELY SLOW EASTWARD STORM MOTION...WHICH MAY RESULT IN LOCALIZED HEAVY RAINFALL. LARGE HAIL IS NOT EXPECTED DUE TO THE EXTREMELY WARM AIRMASS IN PLACE ACROSS THE REGION. THE ACTIVITY SHOULD WEAKEN WITH SUNSET...BRINGING AN END TO THE SEVERE WEATHER POTENTIAL. THE MOST LIKELY AREAS TO EXPERIENCE STRONG TO SEVERE THUNDERSTORM WIND GUSTS THIS AFTERNOON ARE NORTH OF A PERRYVILLE MISSOURI TO OWENSBORO KENTUCKY LINE. SPOTTER ACTIVATION... ACTIVATION OF SPOTTERS MAY BE REQUESTED THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE NORTHERN HALF OF THE QUAD STATE REGION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
425 PM CDT THU JUN 27 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0423 PM PERRYVILLE MO 60 MPH WIND GUST
06/27/02 PERRY REPORTED BY TRAINED
SPOTTERSThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294509.